Skip to content
My WebMD Sign In, Sign Up
Metformin replacement for Type 1 insulin dependent diabetes
avatar
peter6786 posted:
I am Type 1 and have been prescribed Metformin, as well as my Insulin.

It helps the action of the insulin injected. I no longer produce my own insulin.

Unfortunately, metformin causes diarrhea for me.

Is there any suggestions for a replacement, for Type 1 diabetics.
Reply
 
avatar
davedsel2 responded:
Hello.

It is against the rules in all WebMD communities to offer medical advice like this. Someone may share there experiences, though, so stay tuned.

Being that there are no doctors that regularly reply to posts in this community, your best move would be to discuss this with your doctor.
 
avatar
bigred53 replied to davedsel2's response:
How long have you been taking the Metformin? Diarrhea is one of the side effects which usually clears up once your body gets used to it - the Metformin. It didn't cause much of a problem for me at first, mostly gas which soon went away. I've heard that taking it with food can be helpful. If the diarrhea continues you really should consult your doctor.

Michelle


Helpful Tips

peripheral neuropathy
When peripheral neuropathy first started for me, I tried the prescription drug neurontin; it was mildly effective, but the side effects ... More
Was this Helpful?
2 of 7 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.